Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 164, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 6, 2011, 2:33 PM EDT for 7 counties in Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2011, 2:33 PM EDT (18:33 UTC)
- Expired
- Jul 6, 2011, 3:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Charles City County, VA, Chesterfield County, VA, City of Hopewell, VA, City of Richmond, VA, Henrico County, VA, New Kent County, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 51 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:47 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 6, 1:47 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 147 PM EDT WED JUL 6 2011 .SYNOPSIS... AN UPPER LEVEL TROUGH PERSISTS OVER THE EASTERN SEABOARD THIS WEEK. A SERIES OF WEAK FRONTAL BOUNDARIES WILL AFFECT THE MID ATLANTIC REGION...PROVIDING ADDITIONAL RAIN CHANCES EACH DAY WITH SEASONABLE TEMPERATURES AND HUMIDITY. HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTHWEST FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... INITIAL AREA OF SHRAS/TSRAS THAT MVD THROUGH PORTIONS OF SCNTRL AND SE VA CONTG TO DCRS IN INTENSITY ATTM...WHL A SCND AREA NOW MAINTAINING ITSELF NNW OF RIC. VSBL IMAGERY SHOWING A LRG BRK IN THE CLDNS FM ABT I95 ON WWD...WHL CLDNS RMNS XTNSV MUCH OF THE ERN PART OF FA. PLNTY OF MSTR AVBL TDA...PW'S AVGG 1.5-1.75"...W/ VALUES ARND 2" OVR SRN/SE VA-NE NC. FRZG LVL FM 14-15KFT...CNVTV TEMPS IN THE M/U80S...DP LYRD WSW WNDS AOB 15KT. WL BE CONTG TO WATCH FOR CNVTV DVLPMNT ANYWHERE IN FA...THOUGH HIEST PROB MAY ACTUALLY BE SRN 1/2. VRY HVY RA THE MAIN THREAT...THOUGH GSTY WNDS/HAIL A PSBLTY IN THE STRONGEST STMS. WL LIKELY KEY ON ANY STMS W/ VIL AOA 60. OTRW...XPCTG VRBL CLDNS OR PSNY...HI TEMPS MNLY FM 85 TO 90F. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... AS WITH THE PREVIOUS FEW NIGHTS...EXPECT SHRAS TO DECREASE IN AREAL CVG AS THE NIGHT WEARS ON. AGAIN HV HELD ON TO LOW POPS ACROSS EASTERN ZONES. LOWS GENERALLY IN THE L-M 70S. OVERALL PATTERN CHGS VERY LTL IF AT ALL FOR THU INTO FRI...AS AKQ CWA REMAINS IN THE WARM SECTOR BOTH DAYS. EXPECT MORE IN THE WAY OF (PRIMARILY) DIURNALLY DRIVEN TSRA THU AFTN...GRADUALLY DIMINISHING WITH LOSS OF PEAK HEATING. 0-6KM BULK SHEAR REMAINS WEAK...SO PULSY DISORGANIZED STORMS ARE ANTICIPATED W/LOCALLY HVY RAIN AGAIN THE PRIMARY HAZARD AS MOIST TROPICAL AIRMASS REMAINS IN PLACE. WL AGAIN REFLECT THIS THREAT IN OUR HWO. HIGH PRESSURE CURRENTLY OVER THE NORTHERN PLAINS WILL SLOWLY BUILD INTO THE UPR MIDWEST LTR THU INTO FRIDAY...AND WL SHUNT ANOTHER WEAK COLD FRONTAL BOUNDARY TOWARDS THE MID-ATLANTIC. NAM CONTINUES TO BRING A LARGE...RATHER ANOMALOUS LOW PRESSURE SYSTEM ALONG THE SE COAST INTO THE MID-ATLANTIC. HV DISREGARDED THIS SOLN WITH VERY LTL/ANY OTHER MODEL SUPPORT FOUND. GFS IS A BIT QUICKER WITH THE FRONTAL PASSAGE THAN THE ECMWF...WHICH SEEMS CURIOUS GIVEN MOIST AIRMASS AND TYPICAL MID-SUMMER WEAK FRONTAL PASSAGE. ACCORDINGLY...HV CONTINUED TO ERR ON THE SLOW SIDE WITH POPS FOR FRIDAY WITH THE IDEA OF BRINGING A RELATIVELY LARGE SWATH OF PCPN ACROSS THE REGION FRI AFTN/EVE. HIGHS GENERALLY INTO THE U80S/L90S INLAND...M80S-NR90 COASTAL ZONES. EARLY MORNING LOWS FRIDAY L-M70S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... GOING WITH A COMBINATION OF THE 12Z GFS/ECMWF FOR THE EXTENDED PERIOD. FRONTAL BOUNDARY WITH AREAS OF LO PRES MOVING ALONG IT...WILL BE PUSHING SLOWLY SE ACRS THE FCST AREA FRI NGT AND SAT. HIGHEST CHC FOR SHOWERS AND TSTMS WILL BE OVER SRN HALF OR SERN PORTIONS OF THE REGION DURING THIS TIME. SAT NGT AND SUN...THE FRONTAL BOUNDARY WILL SINK S AND E OF THE AREA AND EVENTUALLY WASH OUT. SLGT OR LOW CHC POPS OVER SRN/SERN COUNTIES. RIDGING ALOFT AND HI PRES OFFSHORE WILL BUILD OVER THE AREA FOR SUN NGT AND MON. ANOTHER COLD FRONT WILL PUSH INTO THE REGION DURING TUE...PROVIDING AT LEAST A SLGT CHC FOR SHOWERS AND TSTMS. MIN TEMPS WILL BE IN THE UPR 60S TO LWR 70S SAT MORN...IN THE MID 60S TO LWR 70S SUN MORN...IN THE UPR 60S TO LWR 70S MON MORN...AND IN THE LWR 70S TUE MORN. MAX TEMPS WILL BE IN THE MID TO UPR 80S SAT...IN THE MID 80S TO NEAR 90 SUN...IN THE UPR 80S TO LWR 90S MON...AND IN THE UPR 80S TO MID 90S. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS WILL GENLY PREVAIL...ALTHOUGH SOME TEMPO LOWER CIGS/VSBYS HAVE BEEN INCLUDED AT MOST SITES BETWEEN 18-00Z THIS AFTN/EVENING WITH THE SCATTERED CONVECTION. PRECIP LOOKS TO DISSIPATE SHORTLY AFTER SUNSET/00-02Z THIS EVENING...WITH FLIGHT RESTRICTIONS POSSIBLE (MVFR...POTENTIALLY IFR) IN PATCHY FOG OVER AREAS THAT RECEIVE ANY PRECIP...MAINLY 06-12Z THU. BEST CHANCE FOR IFR CONDITIONS WILL BE AT KECG...WHERE PRESENCE OF SMOKE FROM FIRES UPSTREAM MAY LEAD TO FURTHER VSBY RESTRICTIONS. THU/FRI WILL FEATURE ISOLATED/SCATTERED MAINLY AFTERNOON/EVENING TSTMS...LOOKS A BIT MORE QUIET SAT/SUN...EXCEPT FOR ISOLATED TSTMS OVER SOUTHERN VA/NE NC...KPHF/KORF/KECG. && .MARINE... NO FLAGS EXPECTED THROUGH THE FORECAST PERIOD. HIGH PRESSURE WILL REMAIN ANCHORED OFFSHORE TODAY...AS WEAK SFC TROUGH/FRONTAL BOUNDARY WILL REMAIN IN THE LEE OF THE APPALACHIANS. PATTERN DOES NOT CHANGE THAT MUCH THU-FRI...HAVE GENLY DISREGARDED THE NAM DEPICTION OF A STRONG SFC LOW FORMATION ALONG THE COASTAL CAROLINAS ON UP THROUGH ERN VA FRI-FRI NIGHT...FAVORING A WEAKER WAVE OF LOW PRESSURE PER THE GFS/ECMWF. THIS SETUP WILL FAVOR DIURNAL SEA/BAY BREEZE INFLUENCES IN THE BROAD SOUTHERLY FLOW. WIND SPEEDS LOOK TO AVG 5-10 KT DURING MUCH OF THE DAYTIME HRS...INCREASING TO AROUND 15 KT FROM LATE AFTN/EARLY EVENING THROUGH THE EARLY AM HRS. WAVES IN THE BAY CLOSER TO 1 FOOT BY DAY AND 2 FT BY NIGHT...AND COASTAL SEAS 2-4 FT THROUGHOUT. A WEAK COLD FRONT IS EXPECTED TO MAKE IT INTO THE AREA FRI NIGHT/SAT GRADUALLY TURNING WINDS MORE TO A N/NE DIRECTION SAT-SUN. NOT A LOT OF COLD AIR WITH THIS HOWEVER...SO WIND SPEEDS/SEAS/WAVES ARE EXPECTED TO STAY BELOW SCA THRESHOLDS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...ALB/MAM NEAR TERM...ALB/MAM SHORT TERM...ALB/MAM LONG TERM...BKH AVIATION...BKH MARINE...BKH
Hazardous weather outlook, Jul 6, 4:58 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 458 AM EDT WED JUL 6 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-070900- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 458 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY BE STRONG TO SEVERE...CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY FROM THURSDAY AND FRIDAY. THE MAIN THREAT WILL BE VERY HEAVY RAIN FROM ANY OF THESE STORMS...ALTHOUGH GUSTY WINDS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ANZ630>634-650-652-654-656-658-070900- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 458 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Special weather statement, Jul 6, 12:43 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1243 PM EDT WED JUL 6 2011
MDZ022-024-025-061745-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
1243 PM EDT WED JUL 6 2011
...THUNDERSTORM WITH HEAVY RAIN MOVING THROUGH WORCESTER COUNTY...
AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAIN OVER NEWARK...MOVING NORTHEAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR IRONSHIRE AT 1250 PM
EDT...BERLIN AT 1255 PM EDT...OCEAN CITY AIRPORT AT 100 PM
EDT...OCEAN PINES AT 110 PM EDT...BISHOP AT 115 PM EDT...BISHOPVILLE
AT 120 PM EDT.
WIND GUSTS TO 35 TO 40 MPH ARE EXPECTED WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS STORM.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AS WELL AS IN LOW LYING AND OTHER POOR DRAINAGE
AREAS IS POSSIBLE.
LAT...LON 3838 7505 3813 7519 3814 7521 3818 7520
3820 7518 3821 7521 3823 7521 3820 7525
3815 7525 3821 7540 3845 7527 3846 7509
3845 7507 3846 7505 3845 7504
ALBRIGHTSpecial weather statement, Jul 6, 1:24 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
124 PM EDT WED JUL 6 2011
NCZ012-013-030-031-061835-
BERTIE NC-CHOWAN NC-HERTFORD NC-NORTHAMPTON NC-
124 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS MOVING INTO NORTHEAST NORTH CAROLINA...
AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROXOBEL TO 9 MILES WEST OF WINDSOR...OR
FROM ROXOBEL TO 9 MILES NORTH OF WILLIAMSTON...MOVING EAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
AULANDER AROUND 145 PM EDT...
WINDSOR AROUND 155 PM EDT...
WHITES CROSSROADS AROUND 215 PM EDT...
POWELLSVILLE AROUND 225 PM EDT...
TRAP AROUND 230 PM EDT...
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3594 7705 3593 7719 3611 7717 3625 7738
3625 7687 3618 7674 3615 7673 3616 7673
3611 7662 3602 7665 3605 7670 3610 7671
3609 7672 3601 7667 3596 7672 3592 7669
3589 7673 3589 7703
GINGRICHSpecial weather statement, Jul 6, 1:30 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 130 PM EDT WED JUL 6 2011 VAZ062-063-068>071-061815- AMELIA VA-CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-POWHATAN VA- 130 PM EDT WED JUL 6 2011 ...STRONG THUNDERSTORM MOVING THROUGH POWHATAN COUNTY... AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KIMBERLY FARMS...OR ABOUT OVER POWHATAN...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR CHESNUT OAKS AT 140 PM EDT...HOLLY HILLS AT 145 PM EDT...ROUTE 288 AND ROUTE 60 AT 200 PM EDT...SALISBURY...AND...FOUNDERS BRIDGE AT 205 PM EDT...BRANDERMILL SUBDIVISION AT 210 PM EDT...MIDLOTHIAN AT 215 PM EDT. WIND GUSTS TO 35 TO 40 MPH ARE EXPECTED WITH THIS STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AS WELL AS IN LOW LYING AND OTHER POOR DRAINAGE AREAS. LAT...LON 3770 7749 3737 7751 3741 7795 3762 7796 ALBRIGHT
Special weather statement, Jul 6, 1:45 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
145 PM EDT WED JUL 6 2011
VAZ060-061-068-069-061830-
AMELIA VA-CUMBERLAND VA-POWHATAN VA-PRINCE EDWARD VA-
145 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORM MOVING INTO SOUTHERN CUMBERLAND COUNTY...
AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF FARMVILLE...MOVING EAST AT 15
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RAINES TAVERN AT 150 PM
EDT...HAWK AT 200 PM EDT...GUINEA MILLS...AND...STODDERT AT 205 PM
EDT...ANGOLA...AND...MCRAE AT 220 PM EDT...CUMBERLAND AT 230 PM EDT.
WIND GUSTS TO35 TO 40 MPH ARE EXPECTED WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AS WELL AS IN LOW LYING AND OTHER POOR DRAINAGE
AREAS.
LAT...LON 3734 7848 3735 7846 3743 7841 3746 7838
3748 7837 3758 7816 3732 7807 3726 7847
3733 7851
ALBRIGHTSpecial weather statement, Jul 6, 2:18 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
218 PM EDT WED JUL 6 2011
NCZ015>017-031-032-061930-
CAMDEN NC-CHOWAN NC-PASQUOTANK NC-PERQUIMANS NC-WESTERN CURRITUCK NC-
218 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST NORTH CAROLINA...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HERTFORD TO 6 MILES SOUTH OF HARVEY
POINT...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
STEVENSON POINT AROUND 235 PM EDT...
WOODVILLE AROUND 240 PM EDT...
NIXONTON AROUND 250 PM EDT...
REBELLION POINT AROUND 255 PM EDT...
REBELLION POINT AROUND 300 PM EDT...
WEEKSVILLE AROUND 310 PM EDT...
WIND GUSTS TO 35 TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3610 7642 3622 7666 3632 7609 3614 7589
3618 7602 3627 7612 3629 7618 3620 7607
3615 7605 3612 7619 3609 7621 3613 7634
3611 7630 3610 7629 3606 7642
GINGRICHSpecial weather statement, Jul 6, 2:26 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 226 PM EDT WED JUL 6 2011 VAZ062-063-069>071-081>083-061935- CHARLES CITY VA-CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-NEW KENT VA-POWHATAN VA-PRINCE GEORGE VA- 226 PM EDT WED JUL 6 2011 ...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA... AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BEXLEY...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BEXLEY AT 230 PM EDT...MEADOWBROOK AT 245 PM EDT...DREWRYS BLUFF AT 250 PM EDT...BENSLEY AT 255 PM EDT...I 95 AND CHIPPENHAM PARKWAY AT 300 PM EDT...MONTROSE AT 305 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3755 7709 3729 7714 3739 7771 3757 7768 GINGRICH
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:13 AM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 47 min |
| Jul 6, 10:25 AM EDT | Special Weather Statement | AKQ | Caroline | 65 min |
| Jul 6, 10:28 AM EDT | Special Weather Statement | AKQ | Louisa | 62 min |
| Jul 6, 11:13 AM EDT | Special Weather Statement | AKQ | Essex | 62 min |
| Jul 6, 1:30 PM EDT | Special Weather Statement | AKQ | Chesterfield, Powhatan | 45 min |
| Jul 6, 1:45 PM EDT | Special Weather Statement | AKQ | Cumberland | 45 min |
| Jul 6, 2:26 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Richmond | 69 min |
| Jul 6, 2:36 PM EDT | Areal Flood Advisory | AKQ | Amelia, Chesterfield, Cumberland, Fluvanna, Goochland, Henrico and 2 more | 54 min |
| Jul 6, 3:03 PM EDT | Special Weather Statement | AKQ | Goochland | 57 min |
| Jul 6, 3:13 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth | 62 min |
| Jul 6, 3:16 PM EDT | Special Weather Statement | AKQ | Chesterfield, Nottoway, City of Richmond | 59 min |
| Jul 6, 3:17 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 58 min |
| Jul 6, 3:28 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, James City, Prince George and 6 more | 47 min |
| Jul 6, 3:46 PM EDT | Special Marine Warning | AKQ | 74 min | |
| Jul 6, 3:59 PM EDT | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell and 1 more | 61 min |
| Jul 6, 4:06 PM EDT | Special Weather Statement | AKQ | Greensville | 54 min |
| Jul 6, 4:17 PM EDT | Special Weather Statement | AKQ | Charles City, Isle of Wight, James City, Surry, Sussex, City of Newport News and 1 more | 43 min |
| Jul 6, 4:19 PM EDT | Special Weather Statement | AKQ | Brunswick, Lunenburg, Mecklenburg | 71 min |
| Jul 6, 4:34 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, Isle of Wight, James City, Surry, York and 2 more | 40 min |
| Jul 6, 5:11 PM EDT | Special Weather Statement | AKQ | Greensville, Isle of Wight, Southampton, City of Emporia, City of Franklin | 64 min |
| Jul 6, 5:41 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 49 min |
| Jul 6, 5:45 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 45 min |
| Jul 6, 5:52 PM EDT | Special Weather Statement | AKQ | Isle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more | 68 min |
| Jul 6, 5:53 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Suffolk | 52 min |
| Jul 6, 5:58 PM EDT | Areal Flood Advisory | AKQ | York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 3 more | 92 min |
| Jul 6, 6:01 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk and 1 more | 44 min |
| Jul 6, 6:07 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Jul 6, 6:07 PM EDT | Special Weather Statement | AKQ | Accomack | 53 min |
| Jul 6, 6:15 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 60 min |
| Jul 6, 6:35 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 55 min |
| Jul 6, 7:03 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 57 min |
| Jul 6, 7:28 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 2 hr |
| Jul 6, 1:24 PM EDT | Special Weather Statement | AKQ | Bertie | 71 min |
| Jul 6, 2:18 PM EDT | Special Weather Statement | AKQ | Pasquotank, Perquimans | 72 min |
| Jul 6, 6:03 PM EDT | Special Weather Statement | AKQ | Chowan, Perquimans | 57 min |
| Jul 6, 6:18 PM EDT | Special Weather Statement | AKQ | Gates | 57 min |
| Jul 6, 12:43 PM EDT | Special Weather Statement | AKQ | Worcester | 62 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.